Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 14, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Dec 14, 2005, 12:30 PM CST for Harris County, Liberty County, Montgomery County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2005, 12:30 PM CST (18:30 UTC)
- Expired
- Dec 14, 2005, 4:30 PM CST
- In force
- 4 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Harris County, TX, Liberty County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 72 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Dec 14, 10:32 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Dec 14, 10:32 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1032 AM CST WED DEC 14 2005
.UPDATE...
SLOW MOVING COLD FRONT WAS ALONG AND SOUTH OF A LINE FROM NEAR
FORT SMITH TO WACO TO JUNCTION AND THERE WAS A 700 MB SHORT WAVE
MOVING ACROSS SE TX THIS MORNING. THE AREA WAS IN THE VICINITY OF
A RIGHT-REAR QUAD OF THE NORTHERN JET BRANCH AND THE LEFT-FRONT
AREA OF THE SUBTROPICAL JET. BEST SURFACE LI/S WERE OFF THE COAST
AND THE HELICITY FROM THE LCH SOUNDING WAS 195 WITH A CAPE OF
1500.
TORNADO WATCH WAS JUST ISSUED FOR THE SOUTHERN HALF OF SE TX
THROUGH 5 PM CST. FIRST EXPECTING ELEVATED THUNDERSTORMS TO TRAIN
OVER THE AREA THIS MORNING DUE MAINLY TO THE LOW-LEVEL JET. THERE
IS ENOUGH TURNING IN THE LOW LEVELS FOR SOME MESO-CYCLONES TO
DEVELOP -- HAVE ALREADY HAD ONE SPLITTING STORM IN JACKSON COUNTY
THAT APPROACHED SEVERE LEVELS. THE MAIN CONCERNS FOR TODAY ARE
RAINFALL...DAMAGING WINDS...AND ISOLATED TORNADOES.
HEAVY RAINFALL WAS ALREADY OCCURRING ALONG THE HIGHWAY 59 CORRIDOR
AND SHOULD CONTINUE TO BE A PROBLEM THROUGH THE AFTERNOON AS THE
FRONT APPROACHES THE AREA. THINK THE SEVERE WEATHER CHANCES WILL
INCREASE BY EARLY AFTERNOON AND LAST THROUGH THE END OF THE WATCH
PERIOD.
WILL UPDATE THE FORECAST FOR THE WATCH INFORMATION.
PL-40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 5 PM WEDNESDAY TO
MIDNIGHT THURSDAY FOR THE FOLLOWING ZONES: WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...AND
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT THURSDAY TO 6 PM THURSDAY FOR
THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL OUT 20 NM...AND WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM MIDNIGHT THURSDAY TO 6
PM THURSDAY FOR THE FOLLOWING ZONES: GALVESTON BAY...AND
MATAGORDA BAY.
&&Hazardous weather outlook, Dec 14, 8:33 AM CST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 833 AM CST WED DEC 14 2005 TXZ163-164-176>179-195>200-210>214-226-227-235>238-151445- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 833 AM CST WED DEC 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE SOUTHERN HALF OF SOUTHEAST TEXAS... .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE SOUTHERN HALF OF SOUTHEAST TEXAS TODAY. A STRONG COLD FRONT APPROACHING FROM THE NORTHWEST WILL HELP RAIN AND THUNDERSTORMS DEVELOP ACROSS THE AREA. DAMAGING WIND AND ISOLATED TORNADOES ARE POSSIBLE WITH SOME OF THE STRONGEST STORMS. HEAVY RAINFALL IS ALSO POSSIBLE TODAY. BECAUSE OF THE SLOW MOVEMENT OF THE FRONT AND THE TRAINING EFFECT OF STORMS MOVING REPEATEDLY OVER THE SAME LOCATIONS...WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY WITH IS0LATED TOTALS UP TO 5 INCHES POSSIBLE. THE MAIN THREAT FOR MINOR FLOODING WILL BE ALONG AND EAST OF A LINE FROM LIVINGSTON TO CONROE TO EL CAMPO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER RAIN EVENT IS POSSIBLE ON SATURDAY AS A COASTAL TROUGH OF LOW PRESSURE DEVELOPS. THE COASTAL COUNTIES AND POSSIBLY THE CENTRAL PORTIONS OF SOUTHEAST TEXAS MAY RECEIVE 1 TO 2 INCHES OF RAIN. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION TODAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 11:35 AM CST | Tornado Warning | HGX | Austin, Fort Bend | 40 min |
| Dec 14, 12:46 PM CST | Severe Thunderstorm Warning | HGX | Harris | 44 min |
| Dec 14, 1:07 PM CST | Special Marine Warning | HGX | 83 min | |
| Dec 14, 1:57 PM CST | Special Marine Warning | HGX | 63 min | |
| Dec 14, 2:29 PM CST | Special Marine Warning | HGX | 61 min | |
| Dec 14, 2:49 PM CST | Special Marine Warning | HGX | 86 min | |
| Dec 14, 4:07 PM CST | Special Marine Warning | HGX | 53 min | |
| Dec 14, 4:45 PM CST | Marine Weather Statement | HGX | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.